|what meds would you recomend
Feb 13, 2012
i am newly diagonalized HIV and have hep c Geno 1 also suffer from moderate high blood pressure . i look after myself eat well exercise don't drink or smoke.haven't been feeling well of late seedy tired foggy and also have a rash down my back (heat,itchy) my cd4 450 VL 80k back to the docs in a month to have more bloods we are discussing meds Atripla is the one hes mention ,i just dont know about the side effects, what do think and what would you recommend ?
Response from Dr. McGovern
You will hopefully feel better when your HIV is controlled on medications. Atripla is a potent medication with three drugs in one pill so it is easy to take. Some of the side effects include headaches, drowsiness (after the first week or so..this gets better) nightmares in a minority of patients....Most of my patients really like this option.
During treatment you will need follow up of your liver function tests to see if they become abnormal. This can happen but they often get better over time as your HIV gets better.
However, you will also need evaluation of your HCV to see if some of your fatigue could be related to liver disease. You will need staging of your liver either through a biopsy or non-invasive blood testing...An ultrasound would be a good idea in addition....
I would also check your Hepatitis A and B tests to see if you need vaccination.
Look at my blogs and you will see information on the use of pegylated interferon, ribavirin and the new HCV protease inhibitors in patients with HCV and HIV.
Liver Biopsy results.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.